Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRUVADA OR ATRIPLA?
May 16, 2009

My CD4 is 390 and VL 33.000 I think Ill soon have to begin medication. Can someone begin only with Truvada? Does taking Truvada alone makes undetectable viral load? Or must begin with Atripla? (Im afraid of Efavirenz side effects).

Response from Dr. Young

Hello,

You're probably correct that you'll need to start treatment in the near future (this assumes that your asymptomatic; if your already experiencing symptoms, then CD4 count becomes less relevant).

One should definitely, positively not start HIV treatment with just two medications (such as are in Truvada). Atripla (as the name suggests) is a three drug combination that includes the two in Truvada and adds efavirenz.

If you're reluctant to use efavirenz, don't fret. There are quite a number of alternatives (with Truvada or Epzicom), including well tolerated boosted protease inhibitors and the alternative NNRTI, nevirapine (Viramune). We have also started some patients on the new (not yet FDA-approved for first-line) integrase inhibitor, raltegravir (Isentress).

So, definitely not Truvada alone, but Truvada (or Epzicom) with any of the alternative so-called third drugs should make for a well tolerated, and effective HIV treatment regimen.

Be well, BY



Previous
Just Diagosed sems like have to start meds
Next
YOU CAN BE THE BEST DOCTOR OVER THE WORLD BUT YOU DO NOT HAVE THE RIGHT TO UNDERESTIMATE THE NATURAL SUPPLEMENTS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement